Skip to main content

Department of Transfusion Medicine

Symposium Schedule

Fortieth Annual Symposium

Session 1: Moderator: Barbara J. Bryant, MD
9:00 - 9:05 a.m. Welcome and Intro
9:05 - 9:40 a.m. COVID Antibody Testing with Red Cells Willy A. Flegel, MD
9:40 - 10:15 a.m. Complexities of Convalescent Plasma Peter Marks, MD, PhD
10:15 a.m. 15 minute break
Session 2: Moderator: Colleen Gilstad, MD
10:30 - 11:05 a.m. Let's Review FDA Guidance on Bacterial Contamination of Platelets!

Baia Lasky, MD

11:05 - 11:40 a.m.

Use of Whole Blood In a Massive Transfusion Protocol

Bryon Jackson, MD, MHA
11:40 a.m. 20 minute break
Session 3: Moderator: Yvette Marie Miller, MD
Noon to1:30 p.m. Clinical Vignettes (20 minute presentation followed by 10 minute Q&A for each topic)
Topic Presenter Subject Matter Expert
Application of Apheresis in Hyperleukocytosis Herleen (Sofi) Rai, MD Zbigniew "Ziggy" M. Szczepiorkowski, MD, PhD, FCAP
Indications & Considerations in Red Cell Exchange Greeballa Magzoub, MD

Courtney Fitzhugh, MD

Clinical  Response to COVID-19 Convalescent Plasma Valentina Baez-Sosa, MD Aarthi Shenoy, MD
1:30 - 1:45 p.m. 15 minute break
Session 4: Moderator: Barbara J. Bryant, MD
1:45 - 2:15 p.m. Richard J. Davey, MD Lectureship
Recipient: Kathleen (Cathy) Conry-Cantilena, MD

Physician Fellow Training in BB/TM: A Saga of 26 years as a Program Director
2:15 - 2:50 p.m. Red Cell Transfusion for Sickle Cell Disease: Role and Best Practices Stella T. Chou, MD
2:50 - 3:00 p.m 10 minute break  
Nobel Laureate Session Moderator: Roger Y. Dodd, PhD
3:00 - 3:45 p.m. Hepatitis C: The End of the Beginning and Possibly The Beginning of the End Harvey J. Alter, MD, MACP
4:00 Adjourn

NOTE: PDF documents require the free Adobe Reader.

This page last updated on 07/01/2021

You are now leaving the NIH Clinical Center website.

This external link is provided for your convenience to offer additional information. The NIH Clinical Center is not responsible for the availability, content or accuracy of this external site.

The NIH Clinical Center does not endorse, authorize or guarantee the sponsors, information, products or services described or offered at this external site. You will be subject to the destination site’s privacy policy if you follow this link.

More information about the NIH Clinical Center Privacy and Disclaimer policy is available at http://www.cc.nih.gov/disclaimers.html